Sudip Kumar Acharyya, Dibyendu De
An interesting class of ideals in subalgebras of $C(X)$ containing $C^*(X)$

Comment.Math.Univ.Carolin. 48,2 (2007) 273-280.

Abstract:In the present paper we give a duality between a special type of ideals of subalgebras of $C(X)$ containing $C^*(X)$ and $z$-filters of $\beta X$ by generalization of the notion $z$-ideal of $C(X)$. We also use it to establish some intersecting properties of prime ideals lying between $C^*(X)$ and $C(X)$. For instance we may mention that such an ideal becomes prime if and only if it contains a prime ideal. Another interesting one is that for such an ideal the residue class ring is totally ordered if and only if it is prime.

Keywords: Stone-\v {C}ech compactification, rings of continuous functions, maximal ideals, $z^{\beta }_A$-ideals
AMS Subject Classification: 54D35